• @Blossom Is A Blessing To This Community, Let Us Be A Blessing To Her
    Click Here For More Information
  • Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Ofloxacin Side Effects

Isadora

Member
Joined
Feb 11, 2013
Messages
213
Ofloxacin is a chemotherapeutic antibiotic that was prescribed to me in conjunction with Prednisolone and high doses of Amoxicillin for clearing up a recurring ear infection that became very severe. It comes as ear drops and it seems to be doing wonders. Except I am also experiencing some tingling and pain in the arch of my feet and on the back of my knees since I started it, yesterday.

I have very mixed feelings about continuing on it. I can see it does the job, but maybe I could get by on Amoxicillin alone, it would just take longer?

The notorious tendon-attacking side effects of Ofloxacin are not mentioned in the French notice, perhaps in the low dose they thought them not to be applicable? Or is Big Pharma getting away with things? I definitely feel pain in already sensitive tendon areas, while on corticosteroids, so?

American sources mention I should stop ASAP in case of tendon symptoms. But I would risk creating a particularly resistant strain of bacteria at a few millimeters of my brain. I am very afraid of this thing spreading incontrollably. And would rather not resort to surgery, but two doctors did mention it as a distinct possibility. (I had huge fever and half my head swollen, I thought the inflammation travelled to the back of my head, lacerating pains, it's been a nightmare!)

But yet, I don't want to be hospitalized...

What would you do? Stop Ofloxacin, stop Prednisolone (that would decrease to some extent the chances of tendon destruction), go to the hospital already and have surgery?
 

Isadora

Member
Thread starter
Joined
Feb 11, 2013
Messages
213
Never mind... I'm glad you guys have no experience with these drugs to share.

For whomever else will travel these forum realms in the future, looking for answers to similar problems: I salute you and I'll tell you what I did: I stopped Prednisolone. No more tingling and weird tendon sensations.

I told my doctor and she was fine with it, told me to take an NSAID instead. But the pain is bearable now, I won't risk another drug interaction unnecessarily.
 

burtlancast

Member
Joined
Jan 1, 2013
Messages
3,038
Isadora said:
I told my doctor and she was fine with it, told me to take an NSAID instead.

Didn't you write you were a doctor yourself in your thread about your father ?
Or are you just consulting a collegue for a problem you have no experience with ?

As far as your ear infection, there's a lot of alternatives:
- colloidal silver drops in your ear
- chlorure de magnésium ( tastes very bitter, but works really well)
- MMS solution of Jim Humble: extremely powerful stuff, against any kind of infectious agent !
 

Isadora

Member
Thread starter
Joined
Feb 11, 2013
Messages
213
Thanks for the tips, burtlancast! It is subsiding now. I can't hear all that well, it's like I move in a soundproof cloak.

I never said I was a doctor! What made you think that? Probably some unhappy twist of my English, but look at me, I didn't know what histamines were..:) And a hypochondriac doctor would be quite interesting, btw...
 

Similar threads

B
Replies
0
Views
237
Braveheart
B
Top